In 2008 my education into the medications conventionally used to treat heart disease along with some of the side effects of those medications began. Statins were on the top of my medication list. 80mg of Lipitor was being used to lower my cholesterol numbers. Within a year or so of being treated, I had developed a lot of unexplainable body aches/joint/muscle pain. Two years into the treatment, I had excruciating back pain that would flare up for no discernable reason, lasting for days and making it hard to stand, walk, and at times, even sitting hurt. I remember riding my Harley one day, a once enjoyable activity, only now it made my upper back/shoulders hurt so bad I could no longer ride if for more then a short time before spending the next couple days in pain. By year three, I couldn’t even handle sitting in a pedestal boat seat for more than an hour or two because of the pain doing so caused. Never thought I would see the day that I no longer wanted to fish, but I just couldn’t get comfortable, short of lounging around doing nothing.
So began the most inactive period of my life. This was the part where I topped out at 280 pounds. I felt bloated, weak, was in constant pain, and I was pretty sure I was losing my mind on top of it all. I started becoming very angry, having a very short fuse on top of the chronic depression I had been dealing with and my memory continued getting worse, not better. By this point, I needed to take notes if I wanted to remember something important because my short term memory was fried. According to the doctors, the memory issue was caused by the sudden cardiac arrest I had experienced. I somewhat believed this until the condition failed to improve, and instead,
Up until this point, I had no idea the statin medication I was taking could be the cause of all this, and apparently, neither did the three or four doctors that had been made aware of these intense symptoms/pain I had been experiencing. On many occasions, I complained about these symptoms to the doctor, only to feel like I was being brushed off. I think I heard it all… “You’re just getting old” … “Heart failure can do this”… Actually, the best one, “this could be a side effect from the combination of meds, (I was taking 13), but hopefully, it will pass once your body adjusts… If you stop taking these meds, many worst things may happen so just hang in there…” At some point, I was prescribed a muscle relaxer and an anti-anxiety med (because the pain was possibly just all in my head… 😊 ). In the future, I will write more about all the mental fog/memory/anger/depression problems experienced through all this.
Little by little, I had been reading, researching, trying to relearn what I had previously thought I knew about ways of improving my health. I wanted to reduce my dependence on all that medication but it seemed like an uphill battle I couldn’t win since I was counseled on most doctor visits about the importance of taking my pills as prescribed. Any time I asked questions of the doctors about the stuff I had been reading on my condition/meds, the conversation would usually end with me being told to “stop googling stuff” and to “stop questioning the doctor”, and I always seemed to get that lecture about how “You will need to take these pills for the rest of your life…” Thankfully I kept reading…
One day I came across a book that seemed to precisely nail down everything I had been experiencing. The name of the book was “Lipitor the Thieve of Memory” by Dr. Duane Graveline, a former astronaut, aerospace medical research scientist, flight surgeon, and family doctor. I followed that book up with “Statin Nation”, then on too “The Great Cholesterol Con”, followed up with, “The Statin Damage Crisis“, followed by a few books I forgot, and last but not least, a few years reading all the stuff that comes up on statins in the database of the National Health Institute, (PubMed.gov). I read all I could on the subject of statins for the better part of a few years and learned a lot in the process. First and foremost, I learned that Statins not only inhibit the chemical transformation of HMG-CoA to mevalonate (crucial step in synthesizing/producing cholesterol just like they are intended to do), they also inhibit the production of CoenzymeQ10, a Coenzyme that is critically/directly important for many functions including cardiac/heart function, brain function, and mitochondria function to name a few. It was around that time I threw my statins in the trash against my doctor’s advice and started supplementing with CoenzymeQ10.
Getting started at taking my health back was a little bit of a science experiment because none of the doctors I was seeing wanted to get on board with the hypothesis that CoQ10 deficiency could have anything to do with my problem. Instead, I was urged to reconsider going back on my statin and to try tolerating the side effects. I asked on a couple of occasions if the doctor would test my CoQ10 level, and both times I was scolded with the “stop googling your condition lecture”. About this time I gave up on my doctors. What they were doing clearly wasn’t working…
So just winging it like I sometimes do when faced with no other sensible options, I tossed my Lipitor in the trash where it belongs and started supplementing with 200 mg a day of Ubiquinol. I quickly learned this had a tremendous effect eliminating some of the muscle/joint pain. The symptoms came back a few occasions when I stopped the CoQ10, so I believed it to be working. About a month after starting, I upped my dose to 400mg. This amount seemed to keep me 80-90% pain-free. After about 4 years I dropped my daily dose back to 200mg and I continue to supplement with this amount to this day. After throwing the statins in the trash and beginning to supplement with CoQ10, the muscle pain slowly went away, taking the better part of 4-5 years before being completely gone. My mind seemed to come back a bit slower, taking 5-6 years before I no longer needed to write stuff down if I wanted to remember it. In total, I took 40mg of Lipitor for the better part of 3 years, before doubling up to 80mg for about two and a half years. In my personal experience Statin damage does not just cease upon cessation of the medication as so many doctors seem to believe.
At this point based on
The reason for my ramblings this time around is actually not because I think everyone on a statin should throw it in the trash and supplement with CoQ10, but rather I am concerned with all the talk of censorship that’s rampantly consuming Facebook these days between provaxx-nonvaxx sceptics along with other medical info that doesn’t fit the official narrative brought to us by Big Pharm. I am concerned because a lot of the same info being targeted as “misinformation” is some of the same stuff that led me down this rabbit hole and helped me learn how to save my life. Drug manufacturers have a long detailed history of fraud and deceit and this is well established/documented. Since I spend a good amount of my time reading/researching things of the heart, I come across lots of examples/evidence of the fraud and deception drug companies routinely employ through the act of omission…
This morning in a group of people damaged by statins that I belong too I came across these
5149total visits,42visits today